Trazodone causing palpitations and feeling generally awful?

2Cor.12:19

Senior Member
Messages
268
Likes
731
Hi there. I started on low dose Trazodone (25 mg) for insomnia in June. Started with .25 mg at night and later bumped it up to 50mg at night + another 25 when I woke up around 3. It did help my insomnia.

But after about 1-2 months I started having more heart palpitations and feeling generally awful - more exhaustion, anxious, brain fog, lightheaded. I found I couldn’t handle any new stress at all. I have scheduled another echocardiogram and appointments with my cardio and neuro docs.

I tried to pinpoint when it started because I had been feeling so much better following successful treatment for SIBO, but then started going downhill with new symptoms, It dawned on me that it might be the Trazodone.

So last night I didn’t take any and woke up feeling somewhat better. It can take up to 72 hrs to leave your system and even longer to adjust so I’m probably going through some mild withdrawal.

I know Trazodone is one of the safer meds prescribed off label in low doses for insomnia. Even so, medications can still have side effects.

Has anyone had negative experiences with Trazodone?
 

ljimbo423

Senior Member
Messages
4,615
Likes
12,442
Location
United States, New Hampshire
Has anyone had negative experiences with Trazodone?
Trazodone made me feel really awful too, even though I was only taking a very low dose. I think it was 25 mg. I think I even lowered it to 12.5 mg but still had bad side effects.

This was quite a while ago now, but as I remember it, it made all my symptoms worse. I had to stop taking it, even though it helped me sleep, it made me miserable.